Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Gripey stomach pain, swollen, puffy and tender stomach. Taking contraceptive pills. Regular BM and menstruation.

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1974
Answered : 1750 Questions
Question
Hi
I have been experiencing gripey stomach pains for 5 days now. My lower stomach is swollen, puffy, and the whole stomach area is tender to touch, but especially under my right rib cage and pressing just under the centre breast bone.

The pain does not abate with anti-inflammatory meds like ibruprofen.
It is constant, although sometimes seems to dim for a while before coming back in this wave of growing pain which makes me feel breathless and nauseous.

My BMs are easy and regular as normal. I have a slightly decreased appetite, esp when the pain is strong, but eating pretty normally.

I have had my period for the past 5 days but I am 27 and never in c.14 years of menstruation have I experienced any pain beyond slight discomfort on day 1 of my period, which easily goes if I take a couple of ibruprofen.

This current pain is wholly different and of far longer duration, and nothing makes it go away.

Fyi I take a contraceptive pill, XXXXXXX which I've been on for years now, no issues.

Thanks in advance for your thoughts.
Posted Fri, 27 Apr 2012 in Digestion and Bowels
 
 
Answered by Dr. Swapnendu Sekhar Ghosh 1 hour later
Hi,

Thanks for the query.

Based on your description, the symptoms appear like an acute condition which needs immediate medical attention.
The following may be the causes responsible for your symptoms:
1.     It might be having acute gastritis / peptic ulcer. This condition is associated with persistent pain and nausea, sometimes vomiting and fullness of stomach. The condition may be aggravated with use of NSAID’s like ibuprofen; hence I advice you not to take NSAID’s anymore.
2.     As your lower abdomen is distended, puffy and tender, though you are on contraceptives a gynecological emergency needs to be ruled out.
3.     Meanwhile, you may find the following suggestions useful:
1.     Be on bland soft / liquid diet.
2.     You may take over the counter available proton pump inhibitors and antispasmodic like Tab.Prilosec OTC (omeprazole) one tablet before meal with Tab.Colofac (mebeverine hydrochloride) twice a day after food for 2-3 days.

Hope this answers your query. I will be available for further follow-ups should you have any additional queries. Please accept my answer if you do not have any other queries.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor